Alert archive / California / Wind Advisories in 2017

Wind Advisory 28, NWS Sacramento, CA

April 28, 2017

NWS Sacramento, CA issued this wind advisory at Apr 28, 2017, 2:26 AM PDT. It took effect at Apr 28, 2017, 11:00 AM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 28, 2017, 2:26 AM PDT (09:26 UTC)
In effect from
Apr 28, 2017, 11:00 AM PDT
Expired
Apr 28, 2017, 8:00 PM PDT
In force
9 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

303 
WWUS76 KSTO 280926
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
226 AM PDT Fri Apr 28 2017

...Gusty North Winds Late this Morning into Early Evening...

.Northerly winds over the northern San Joaquin Valley are 
forecast to increase later this morning and persist into the 
early evening.

CAZ018-019-290300-
/O.NEW.KSTO.WI.Y.0028.170428T1800Z-170429T0300Z/
Carquinez Strait and Delta-Northern San Joaquin Valley-
Including the cities of Fairfield/Suisun, Stockton, and Modesto
226 AM PDT Fri Apr 28 2017

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT
THIS EVENING...

The National Weather Service in Sacramento has issued a Wind
Advisory, which is in effect from 11 AM this morning to 8 PM PDT
this evening. 

* TIMING...Winds pick up this morning and peak in the afternoon,
  then remain gusty into the early evening. Winds decrease 
  tonight.

* WINDS...Northwest winds 15 to 30 mph with gusts 40 to 45 mph in
  the afternoon and early evening.

* IMPACTS...Downed tree limbs, blowing debris, difficult driving
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
2 follow-up statements
766 
WWUS76 KSTO 282043
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
143 PM PDT Fri Apr 28 2017

CAZ018-019-290300-
/O.CON.KSTO.WI.Y.0028.000000T0000Z-170429T0300Z/
Carquinez Strait and Delta-Northern San Joaquin Valley-
Including the cities of Fairfield/Suisun, Stockton, and Modesto
143 PM PDT Fri Apr 28 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* TIMING...Strongest through early evening before diminishing
  tonight.

* WINDS...Northwest winds 15 to 30 mph with gusts 40 to 45 mph.

* IMPACTS...Downed tree limbs, blowing debris, difficult driving 
  conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
264 
WWUS76 KSTO 290309
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
809 PM PDT Fri Apr 28 2017


CAZ018-019-290415-
/O.EXP.KSTO.WI.Y.0028.000000T0000Z-170429T0300Z/
Carquinez Strait and Delta-Northern San Joaquin Valley-
Including the cities of Fairfield/Suisun, Stockton, and Modesto
809 PM PDT Fri Apr 28 2017

...WIND ADVISORY HAS EXPIRED...

Winds have decreased below advisory level. Expect northerly winds
of 10 to 20 mph with local gusts up to 30 mph through the early 
evening.

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Apr 27, 9:29 PM PDT, 4 hours 57 minutes earlier.

Area forecast discussion, Apr 27, 9:29 PM PDT, 4 hours 57 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
929 PM PDT Thu Apr 27 2017

.SYNOPSIS...
Dry weather into next week with warming temperatures. Breezy to
windy north winds on Friday for the valley and Friday night for
the mountains.

&&

.DISCUSSION...
Northwest winds continue this evening and will shift more towards
the north by morning. Winds are expected to increase during the
morning and afternoon hours becoming breezy to windy over the
valley. The strongest winds will be over the Southern Sacramento
valley and places to the south. A wind advisory may be needed for
those areas. As high pressure build into the great basin in the
evening winds in the evening the gradient shifts east to west
winds will decrease in the valley and increase in the mountains
becoming breezy to locally windy from the northeast to east
direction.

.PREVIOUS DISCUSSION...
Ridging will build across the state into the weekend as weather
systems are deflected to the north. This will result in dry
weather and warming temperatures through the period. Pressure
gradient will tighten, bringing period of breezy north winds to
the Valley on Friday. Could see a few gusts of 30-40 mph across
the southern Sac and northern San Joaquin valley. Temperatures
will return to near or above average by the weekend.

.EXTENDED DISCUSSION (Monday THROUGH Thursday)

First half of next week looks warm and dry under upper level high
pressure ridge along the west coast. Daytime highs start out
around 10 degrees above normal on Monday then continue to warm to
almost 15 degrees above normal by Wednesday. Have bumped up
temperatures slightly from previous forecast as latest runs have
come in warmer with strong ridging. Extended models indicating
north breezy winds at times as weak weather systems pass to the
north. Surface gradients become fairly tight at times across the
north state but northwest flow aloft provides poor upper level
support so these winds should not become a major factor except in
the role of warming temperatures and drying. Upper ridge shifts
inland by next Thursday bringing a return to a more onshore flow
and slightly cooler temperatures although daytime highs are still
expected to remain well above normal. Models show a shortwave
trough passage through the Pacific Northwest and Norcal late next
Thursday and Friday with a chance of showers across the mountains.
Have added low pops over that area to cover the chance. Will have
to see how model trends over future runs.
&&

.AVIATION...

VFR TAF sites next 24 hours. North winds increasing Friday with
gusts 20 to 35 knots in the central valley with highest winds
over the northern San Joaquin.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
None.
&&

Nearby

Wind Advisories in California, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.